Alert archive / Illinois / Flash Flood Warnings in 2010
Flash Flood Warning 100, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Sep 2, 2010, 10:07 PM CDT for Montgomery County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2010, 10:07 PM CDT (03:07 UTC)
- Expired
- Sep 3, 2010, 2:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Montgomery County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
234
WGUS53 KLSX 030307
FFWLSX
ILC135-030730-
/O.NEW.KLSX.FF.W.0100.100903T0307Z-100903T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 PM CDT THU SEP 2 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 230 AM CDT
* AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
THAT SLOW MOVING THUNDERSTORMS PRODUCED BETWEEN 2 AND 4 INCHES OF
RAINFALL THIS EVENING FROM HONEY BEND TO NOKOMIS. SCATTERED
THUNDERSTORMS ARE STILL MOVING OVER THE WARNED AREA AND MAY
PRODUCE UP TO AN ADDITIONAL INCH OF RAINFALL IN A FEW LOCATIONS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HILLSBORO...LITCHFIELD...NOKOMIS AND WITT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.
&&
LAT...LON 3921 8925 3913 8926 3914 8970 3927 8970
3927 8948 3935 8948 3936 8925 3936 8914
3935 8913 3922 8914
$$
BRITT1 follow-up statement
167
WGUS73 KLSX 030504
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1204 AM CDT FRI SEP 3 2010
ILC135-030730-
/O.CON.KLSX.FF.W.0100.000000T0000Z-100903T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-
1204 AM CDT FRI SEP 3 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL MONTGOMERY
COUNTY UNTIL 230 AM CDT...
AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORMS THAT PRODUCED HEAVY RAINFALL ON THURSDAY
EVENING BETWEEN BETWEEN HONEY BEND AND NOKOMIS HAVE MOVED OUT OF THE
WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL MAY STILL BE CAUSING FLASH
FLOODING IN RURAL AREAS AROUND HILLSBORO...LITCHFIELD...NOKOMIS AND
WITT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.
&&
LAT...LON 3921 8925 3913 8926 3914 8970 3927 8970
3927 8948 3935 8948 3936 8925 3936 8914
3935 8913 3922 8914
$$
BRITTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 6:36 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 2, 6:36 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 636 PM CDT THU SEP 2 2010 .DISCUSSION... /355 PM CDT THU SEP 2 2010/ FOCUS FOR THE SHORT TERM WILL BE TSRA ACTIVITY THIS AFTERNOON AND THRU THE EVE HORUS. TSRA HAVE DEVELOPED ALONG A PREFRONTAL TROF AND ARE EXPECTED TO FILL IN AS THE LINE MOVE SEWD. EXPECT TSRA TO BE OUT OF THE CWA BY FRI MORNING WITH CLEARING BEHIND THE LINE WITH COOLER AIR FILTERING INTO THE AREA. MDLS AGREE WELL WITH LARGE SFC RIDGE BUILDING INTO THE REGION WITH DRY AND COOL AIR IN PLACE. MDLS PROG 8 TO 10C 850MB TEMPS ACROSS THE AREA ON SAT...WHICH SHUD RESULT IN LWR TO MID 70S FOR HIGHS. WENT A LITTLE HIGHER SINCE IT IS STILL EARLY SEPT...BUT THIS IS TRENDED TWD THE COOLER MOS TEMPS. OVERALL...FEW CHANGES WERE MADE IN THE SHORT TERM FROM THE PREV FCST. TILLY EXTENDED (MON - THURS)... SFC HIGH PRESSURE WILL BEGIN TO EXIT STAGE RIGHT INTO THE SERN CONUS GIVING US ONE MORE DAY OF COOLER AND DRIER WEATHER FOR SUNDAY UNDER CLEAR SKIES. ANTICIPATE WITH LOW DEWPOINTS AND COOLER AIR ALOFT THAT TEMPS WILL BE SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. THEREAFTER SLY FLOW WILL RETURN USHERING WARMER AIR ACROSS THE RGN. H85 MID-LVL FLOW IN RESPONSE TO A SERIES OF IMPULSES THRU THE H5 LONGWAVE PATTERN OVER THE INTER-MTN WEST WILL VEER SWLY AND ADVECT +20-24C TEMPS. HAVE UPPED HIGH TEMPS A DEGREE OR TWO FOR MONDAY. DRIER AIR WILL REMAIN IN PLACE ACRS THE RGN IN ASSOC WITH A RIDGE OF SFC HIGH PRESSURE AS IT CONTINUALLY DRIFTS INTO THE SERN CONUS. INTO TUE MDL SOLNS SUCCINCT IN HANDLING OF UPR LVL FEATURES AND DEEP SFC LOW OVER THE N-CNTRL CONUS. A SFC FRONTAL BNDRY IS EXPECTED TO STALL IN THE VICINITY OF THE MO-IA BORDER BUT REMAIN FAIRLY MOISTURE STARVED AS THE AFOREMENTIONED RIDGE OF SFC HIGH PRESSURE OVER THE SERN CONUS REMAINS WELL IN PLACE. WITH SFC AND MID-LVL SLY FLOW ADVECTING AN UNSTABLE TROPICAL AIRMASS NWD THRU THE RGN HAVE SLIGHT POPS FOR TUE ALONG THE STALLED SFC FRTL BNDRY BECOMING CATEGORICAL WED INTO THURS AS A DEEP H5 TROF BEGINS TO LIFT NEWD OUT OF THE INTER-MTN WEST. SOME UNCERTAINTY LIES WITH ANTECEDANT CLOUD COVER EXPECTED WITH ISENTROPIC UPGLIDE PROCESSES AND POTENTIAL ASCENT ASSOC WITH UPR LVL IMPULSES EJECTING ALONG AND AHEAD OF THE LIFTING H5 TROF BY END OF THE FCST PD. HOW THIS WILL IMPACT SFC TEMPS REMAIN TO BE SEEN...FOR NOW ANTICIPATE NEAR NORMAL TEMPS. AS THE UPR LVL DISTURBANCE EJECTS NEWD INTO THE GREAT LKS RGN SFC HIGH PRES WILL BUILD THRU THE CNTRL PLAINS AND KICK THE INCLEMENT WEATHER EWD HOPEFULLY LEAVING US DRY BY THE END OF THE WORK WEEK. SIPPRELL && .AVIATION... /636 PM CDT THU SEP 2 2010/ MAIN IMPACTS WILL BE CAUSED BY TSRA UNTIL 06Z. LINE OF TSRA ROUGHLY ALONG A SPI-VIH LINE WILL CONTINUE TO MOVE SLOWLY EWD. THE MOST INTENSE CORES WILL PRODUCE IFR CIGS/VSBY IN VERY HEAVY RAIN FOR UP TO 1 HOUR ALONG WITH THE POTENTIAL FOR HAIL AND VRB WIND GUSTS OVER 35 KTS. THIS POTENTIAL WILL EXIST AT KSTL/KSUS THROUGH 03Z. ANOTHER LINE OF SHRA/SCT TSRA IS MOVING EWD OVER NERN MO...AND MAY BRING BRIEF IFR CONDITIONS TO KUIN ALSO THROUGH 02Z. THEREAFTER...SCT SHRA WITH CIGS AT OR ABOVE 2500FT WILL OCCUR UNTIL THE FRONT MOVES EWD ACROSS THE REGION DURING THE LATE EVENING HOURS. DRY AND VFR WEATHER IS THEN EXPECTED FOR THE REST OF THE TAF PERIOD. SPECIFICS FOR KSTL...LINE OF TSRA WILL AFFECT KSTL THROUGH 03Z. CURRENT RADAR IS SHOWING ACTIVE TSRA ABOUT 30 MILES TO THE WEST OF KSTL THAT IS DRIFTING ESEWD. THERE REMAINS THE POTENTIAL FOR MVFR POSSIBLY IFR VSBY/CIGS WITH IN TSRA...ALONG WITH VRB WIND GUSTS OVER 35KTS. THEREAFTER...THERE WILL REMAIN THE POTENTIAL FOR SCT SHRA AND SOME CIGS AROUND 3000FT UNTIL 05Z...THEN DRY AND VFR CONDITIONS ARE EXPECTED TO PREVAIL THE REST OF THE PERIOD. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 2, 3:52 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 352 PM CDT THU SEP 2 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 352 PM CDT THU SEP 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA TONIGHT. SOME OF THE STORMS COULD BE SEVERE THIS EVENING. THE MOST LIKELY SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH. BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
In the hours before
Special weather statement, Sep 2, 7:57 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 757 PM CDT THU SEP 2 2010 ILZ059-060-030130- MACOUPIN IL-MONTGOMERY IL- 757 PM CDT THU SEP 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR MACOUPIN AND MONTGOMERY COUNTIES UNTIL 830 PM CDT... AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITE OAK TO 5 MILES WEST OF GILLESPIE...AND MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LITCHFIELD... RAYMOND... WITT... HARVEL... HONEY BEND... BUTLER... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BRITT
Local storm report, Sep 2, 7:59 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
759 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 4 NW GERALD 38.45N 91.38W
09/02/2010 E0.25 INCH GASCONADE MO CO-OP OBSERVER
&&
BYRDLocal storm report, Sep 2, 9:04 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
904 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD NEW HAVEN 38.61N 91.22W
09/02/2010 FRANKLIN MO LAW ENFORCEMENT
STANDING WATER ON HIGHWAY 100 BETWEEN BERGER AND DUNDEE
&&
BYRDLocal storm report, Sep 2, 9:12 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
912 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD ST. CLAIR 38.35N 90.98W
09/02/2010 FRANKLIN MO AMATEUR RADIO
STANDING WATER ON HIGHWAY 47
&&
BYRDLocal storm report, Sep 2, 9:18 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HEAVY RAIN ROSEBUD 38.39N 91.40W
09/02/2010 M3.11 INCH GASCONADE MO CO-OP OBSERVER
RAINFALL SINCE 645 PM
&&
BYRDLocal storm report, Sep 2, 9:33 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
933 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HEAVY RAIN BEAUFORT 38.42N 91.19W
09/02/2010 M2.50 INCH FRANKLIN MO TRAINED SPOTTER
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:16 PM CDT | Areal Flood Advisory | LSX | Macoupin | 5 hr |
| Sep 2, 8:14 PM CDT | Areal Flood Advisory | LSX | Montgomery | 6 hr |
| Sep 2, 8:38 PM CDT | Flash Flood Warning | LSX | Macoupin, Montgomery | 6 hr |
| Sep 3, 2:40 AM CDT | Areal Flood Warning | LSX | Macoupin, Montgomery | 7 hr |
Nearby
Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.